MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 12IN 4-0 S/A RB-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI VIO 12IN 4-0 S/A RB-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1B428
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What was the initial procedure? what is the lot number?.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2020 and barbed suture was used.During the procedure, the suture broke.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/9/2021.Additional information: a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 evaluation: an empty opened foil and a needle/suture piece of product were received for evaluation.During the visual inspection of needle/suture piece, the swage and attachment area were noted to be as expected, marks were noted on the body needle by use of surgical instrument, the suture was noted with body fluids, damage in some barbs and the end was noted with marks and a cut that appears to be by use of surgical instrument.The other section of the suture was not received for evaluation.The condition of the sample received indicates an improper handling of the device.Complaint information will be included in complaint trending that is reviewed on a regular basis to determine if further action is necessary.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SFX SPI PDS+ UNI VIO 12IN 4-0 S/A RB-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11092036
Report Number2210968-2020-10385
Device Sequence Number2702656
Product Code NEW
UDI-Device Identifier10705031236202
UDI-Public10705031236202
Combination Product (Y/N)Y
Initial Reporter CountryKS
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberSXPP1B428
Device Catalogue NumberSXPP1B428
Device Lot NumberPMR648
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2021
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer01/15/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date02/09/2021
Patient Sequence Number1